Florida, 2025

Lightning Strike in Florida, June 14, 2025

June 14, 2025 · NWS TAE · 1 event in 1 county or zone

A 43 year old male was killed by a lightning strike in a boat while fishing in the river in Gulf county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A 43 year old male was killed by a lightning strike in a boat while fishing in the river in Gulf county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 14, 1:02 PM CST, 58 minutes earlier.

Area forecast discussion, Jun 14, 1:02 PM CST, 58 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
302 PM EDT Sat Jun 14 2025

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Through Sunday)
Issued at 259 PM EDT Sat Jun 14 2025

Tonight and Sunday will look a lot like last night and today. A
very moist air mass is present over the area right now, with
Precipitable Water values in the 2 to 2.2 inch range. In an air
mass this moist, a little bit of lift goes a long way in producing
rain and thunder. Of course, we have our usual mesoscale sources
such as the afternoon seabreeze and the early morning landbreeze.
In addition, there is a little bit of larger scale lift on the
fringe of the upper trough crossing the Mid-South region. In such
a moist air mass, intense rainfall rates are likely, so training
or backbuilding storms will add up rainfall totals quickly and
support isolated flash flooding.

So ongoing storms will fade this evening. Storms will redevelop
over the warm Gulf waters late tonight, spread onshore around
sunrise, expand to the FL state line after sunrise, then they will
be blossoming over Alabama and Georgia by noon tomorrow.

&&

.SHORT TERM AND LONG TERM...
(Sunday night through Friday)
Issued at 259 PM EDT Sat Jun 14 2025

The Atlantic upper level ridge will continue to dominate over our
region through the next several days. We may receive a few
passing shortwave troughs next week but model guidance has yet to
come into agreement. Regardless of the synoptic features for next
week, we will be in a typical summertime pattern with daily
afternoon thunderstorms. These thunderstorms will be capable of
producing heavy rainfall and strong wind gusts. Temperatures for
the short and long term will generally be in the low to mid-90s
for the highs and mid-70s for the lows. Have an umbrella handy for
the week as PoPs range from 60-80 percent each afternoon. Come
back to check for updates on the potential shortwaves we may
receive next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 200 PM EDT Sat Jun 14 2025

A very moist air mass will remain in place for the next 24 hours,
along with light low-level southerly flow. All of the moisture
will bring abundant showers and thunderstorms at times.
Specifically, the ongoing round will more heavily favor inland
terminals (fade away from ECP) through 21z, then storms will
weaken and slow decrease in coverage through 02z. A less thundery
late evening is in store. Thunder will redevelop near the coast in
the hours before sunrise Sunday, then spread onshore around
sunrise, then expand inland for the rest of the morning.

&&

.MARINE...
Issued at 259 PM EDT Sat Jun 14 2025

High pressure extending from the Atlantic will continue to hold
over the region with light southerly flow. Daily showers and
thunderstorms will be a concern to mariners with lightning, gusty
winds, and possible waterspouts as the main threats.

&&

.FIRE WEATHER...
Issued at 259 PM EDT Sat Jun 14 2025

Continued daily rounds of showers and thunderstorms remain in the
forecast through the next several days. Near and within
thunderstorms, frequent lightning and gusty, erratic winds will be
possible. Outside of storms, south to southwest transport winds
around 10 mph continue each day with generally good dispersions.

&&

.HYDROLOGY...
Issued at 259 PM EDT Sat Jun 14 2025

Showers and thunderstorms can be expected on a daily routine.
Some thunderstorms may produce heavy rainfall which could lead to
nuisance runoff and flash flooding as PWATs remain elevated around
2 inches. Our rivers are in good shape, so riverine flooding is
not expected over the next several days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   74  89  73  91 /  30  60  20  70
Panama City   77  89  76  89 /  40  60  40  60
Dothan        73  90  72  89 /  30  70  30  70
Albany        72  91  72  91 /  30  70  30  60
Valdosta      73  91  73  92 /  20  60  10  60
Cross City    72  91  72  92 /  20  50  20  60
Apalachicola  77  87  77  87 /  40  70  40  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Haner
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...Haner
MARINE...Montgomery
FIRE WEATHER...Haner
HYDROLOGY...Montgomery

In the hours before

Special weather statement, Jun 14, 1:30 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
230 PM CDT Sat Jun 14 2025

ALZ065-066-142015-
Dale AL-Coffee AL-
230 PM CDT Sat Jun 14 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN DALE AND COFFEE
COUNTIES THROUGH 315 PM CDT...

At 229 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of New Brockton to 7 miles east
of Heath. Movement was northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elba, Fort Novosel, New Brockton, Ariton, Lee, Kinston, Pine Level,
Mixons Crossroads, Perry Store, Curtis, Carl Folsom A/p, Ino, Lowry
Mill, Camp Humming Hills, Arguta, Clintonville, Roeton, Wise Mill,
Marley Hill, and Clowers Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8619 3154 8614 3162 8615 3162 8548
      3123 8613 3123 8619
TIME...MOT...LOC 1929Z 217DEG 26KT 3148 8595 3138 8634

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

33
Special weather statement, Jun 14, 1:43 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
343 PM EDT Sat Jun 14 2025

GAZ129>131-148-142015-
Berrien GA-Tift GA-Irwin GA-Ben Hill GA-
343 PM EDT Sat Jun 14 2025

...STRONG THUNDERSTORMS WILL IMPACT IRWIN...NORTH CENTRAL BERRIEN...
CENTRAL TIFT AND BEN HILL COUNTIES THROUGH 415 PM EDT...

At 343 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chauncey to Ty Ty. Movement was east at 10
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fitzgerald, Tifton, Ocilla, Enigma, Mystic, Unionville, Phillipsburg,
Gladys, Osierfield, Harding, Waterloo, Pinetta, Ashton, Irwinville,
Irwinville Airport, Wray, Bowens Mill, Vanceville, Hillsdale, and
Chula.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
      3155 8306 3150 8310 3147 8315 3145 8315
      3140 8321 3142 8361 3149 8364 3160 8352
      3160 8350 3162 8350 3184 8325 3185 8318
      3181 8313 3182 8311 3178 8303 3178 8299
TIME...MOT...LOC 1943Z 255DEG 10KT 3207 8301 3147 8365

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

33

The radar

The Eglin Afb radar (KEVX), 85 km away, was scanning. The volume nearest the first event began at 20:02 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Gulf

When
June 14, 2:00 PM CST
Where
Gulf County, 0.39 mi WSW of Stonemill Creek
Deaths
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
30.139, -85.186

A 43 year old male was killed by a lightning strike in a boat while fishing.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Lightning, Gulf2025-06-1443MaleBoatingDirect

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273848.